Alert archive / Idaho / Wind Advisories in 2011
Wind Advisory 19, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 26, 2011, 4:00 AM MDT. It took effect at Apr 26, 2011, 5:00 AM MDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2011, 4:00 AM MDT (10:00 UTC)
- In effect from
- Apr 26, 2011, 5:00 AM MDT
- Expired
- Apr 26, 2011, 6:00 PM MDT
- In force
- 13 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
114 WWUS75 KPIH 261000 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 400 AM MDT TUE APR 26 2011 ...ANOTHER WINDY DAY IN EASTERN IDAHO... .A COLD FRONT PASSING THROUGH LAST NIGHT WILL BRING STRONG WIND TO THE EASTERN MAGIC VALLEY...SOUTH CENTRAL HIGHLANDS...AND LOWER SNAKE RIVER PLAIN. STRONGEST WIND WILL ACTUALLY OCCUR DURING THE MORNING HOURS AND TAPER OFF IN THE SNAKE RIVER PLAIN BY NOON...AND SLIGHTLY LATER IN THE EASTERN MAGIC VALLEY AND SOUTH CENTRAL HIGHLANDS. IDZ021-261700- /O.NEW.KPIH.WI.Y.0019.110426T1100Z-110426T1700Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...MASSACRE ROCKS 400 AM MDT TUE APR 26 2011 ...WIND ADVISORY IN EFFECT UNTIL 11 AM MDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MDT THIS MORNING. * WIND...WEST WIND OF 30 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. * TIMING...WIND WILL INCREASE AND BY 500 AM MDT WILL REACH VERY WIND CONDITIONS. WIND SHOULD PEAK FROM 800 AM TO 1000 AM MDT. * LOCATIONS INCLUDE...POCATELLO...BLACKFOOT...MASSACRE ROCKS * IMPACT...THESE WIND SPEEDS...COMBINED WITH SATURATED GROUND...MAY CAUSE TREES TO UPROOT OR FOR BRANCHES TO BREAK OFF. THIS MAY CAUSE TEMPORARY POWER OUTAGES DUE TO DOWNED POWER LINES. WIND OF THIS STRENGTH CAN ALSO MAKE VEHICLES HARDER TO CONTROL ON THE HIGHWAY. SLOW DOWN UNTIL YOU CAN REMAIN IN CONTROL OF YOUR MOTOR VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ017-022-261800- /O.NEW.KPIH.WI.Y.0019.110426T1100Z-110427T0000Z/ EASTERN MAGIC VALLEY-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT... SWEETZER SUMMIT...MALAD SUMMIT 400 AM MDT TUE APR 26 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * WIND...WEST WIND OF 30 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. * TIMING...STRONGEST WIND WILL OCCUR FROM 800 AM MDT UNTIL NOON...THEN SLOWLY DECREASE DURING THE AFTERNOON. * LOCATIONS INCLUDE: BURLEY...RUPERT...SHOSHONE...CAREY... MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...SWEETZER SUMMIT...MALAD SUMMIT * IMPACTS...THESE WIND SPEEDS...COMBINED WITH SATURATED GROUND...MAY CAUSE TREES TO UPROOT OR FOR BRANCHES TO BREAK OFF. THIS MAY CAUSE TEMPORARY POWER OUTAGES DUE TO DOWNED POWER LINES. WIND OF THIS STRENGTH CAN ALSO MAKE VEHICLES HARDER TO CONTROL ON THE HIGHWAY. SLOW DOWN UNTIL YOU CAN REMAIN IN CONTROL OF YOUR MOTOR VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MESSICK
2 follow-up statements
550 WWUS75 KPIH 262037 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 237 PM MDT TUE APR 26 2011 ...GUSTY WINDS TO CONTINUE REST OF THE AFTERNOON... IDZ017-022-270000- /O.CON.KPIH.WI.Y.0019.000000T0000Z-110427T0000Z/ EASTERN MAGIC VALLEY-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT... SWEETZER SUMMIT...MALAD SUMMIT 237 PM MDT TUE APR 26 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * WIND...WEST WIND OF 30 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. * TIMING...STRONG WINDS WILL DIMINISH AFTER 5 PM AND DROP BELOW ADVISORY LEVEL AFTER 6 PM. * LOCATIONS INCLUDE: BURLEY...RUPERT...SHOSHONE...CAREY... MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...SWEETZER SUMMIT...MALAD SUMMIT * IMPACTS...THESE WIND SPEEDS...COMBINED WITH SATURATED GROUND...MAY CAUSE TREES TO UPROOT OR FOR BRANCHES TO BREAK OFF. WIND OF THIS STRENGTH CAN ALSO MAKE VEHICLES HARDER TO CONTROL ON THE HIGHWAY. SLOW DOWN UNTIL YOU CAN REMAIN IN CONTROL OF YOUR MOTOR VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
032 WWUS75 KPIH 262337 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 537 PM MDT TUE APR 26 2011 IDZ017-022-270045- /O.EXP.KPIH.WI.Y.0019.000000T0000Z-110427T0000Z/ EASTERN MAGIC VALLEY-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT... SWEETZER SUMMIT...MALAD SUMMIT 537 PM MDT TUE APR 26 2011 ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING. WINDS HAVE DECREASED BELOW 30 MPH ACROSS THE ADVISORY AREA. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM MDT THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 25, 9:17 PM MDT, 6 hours 43 minutes earlier.
Area forecast discussion, Apr 25, 9:17 PM MDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 917 PM MDT MON APR 25 2011 .UPDATE...REMOVED MENTION OF THUNDERSTORMS FOR THE REST OF THE EVENING. THE CURRENT WIND ADVISORIES HAVE BEEN ALLOWED TO EXPIRE AT 9 PM. WAITING ON THE 00Z MODELS TO COME IN THIS EVNEING. PREVIOUS FORECAST HAD THE WINDS IN THE EASTERN MAGIC VALLEY AND LOWER SNAKE PLAIN RETURNING TO WIND ADVISORY LEVEL BEFORE SUNRISE. THE 00Z NAM TRIMMED THINGS BELOW ADVISORY LEVELS OVER NIGHT IN THE LOWER SNAKE PLAIN. FOR THE BURLEY AREA...COULD BE MARGINAL FOR A FEW HOURS AROUND 3 AM TO ABOUT NOON...LARGELY SURFACE GRADIENT DRIVEN WITH LITTLE SUPPORT ALOFT. SHOULD STAY BREEZY TONIGHT BUT CONFIDENCE IN RETURNING TO ADVISORY LEVEL IS NOT HIGH. RS && .PREV DISCUSSION... /ISSUED 205 PM MDT MON APR 25 2011/ SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT. STRONG UPPER JET PUNCHING THROUGH PACNW STATES PER WV IMAGERY. RADAR INDICATES BROAD AREA OF CONVECTION SPREADING ACROSS EASTERN IDAHO WITH A FEW LIGHTNING STRIKE MAINLY IN THE SOUTHWEST CORNER OF THE FORECAST AREA. HAVE ADDED SLIGHT CHANCE THUNDER FOR THE EVENING ACROSS THE ENTIRE AREA GIVEN THE STRENGTH OF THE JET EVEN THOUGH CONVETIVE INDICIES REMAIN MARGINAL. WINDS IN THE UPPER VALLEY HAVE STRENGTHENED CONSIDERABLY THIS AFTERNOON AND WILL INCLUDE A WIND ADVISORY UNTIL 9PM FOR THE UPPER SNAKE PLAIN. WINDS NOT AS IMPRESSIVE FOR SOUTH END OF THE VALLEY SO WILL KEEP LAKE WIND ADVISORY IN PLACE FOR THE LOWER SNAKE. CONVECTIVE GUSTS COULD BE FAIRLY STRONG. WINDS WILL REMAIN STRONG OVERNIGHT THOUGH LIKELY JUST BELOW ADVISORY CRITERIA...THEN STRENGTHEN AGAIN AFTER SUNRISE ON TUESDAY. HAVE PUSHED WINDS TOWARD HIGH NAM GUIDANCE BUT KEPT JUST BELOW ADVISORY CRITERIA FOR TUESDAY...WOULD LIKE TO LET CURRENT HEADLINES EXPIRE BEFORE PUSHING THE NEXT ADVISORY OUT. DO NOT BELIEVE ENOUGH QPF PRESENT TO PRODUCE ADVISORY SNOWS SO HAVE LEFT HEADLINES OUT FOR THE HIGHER ELEVATIONS. CURRENT SNOW TOTALS ROUGHLY 2-4 INCHES ABOVE 6500 FT THROUGH TUESDAY EVEN AS PRECIP FOCUS MOVES TO AND THEN LINGERS OVER THE EASTERN HIGHLANDS. MOST PRECIP TAPERS OFF TUESDAY NIGHT FOR RIDGE CONDITIONS WEDNESDAY AND WEDNESDAY NIGHT. LONG TERM...THURSDAY THROUGH NEXT MONDAY. EXPECTING FOCUS OF LONG-TERM TO BE ON FRONTAL PASSAGE THURSDAY NIGHT INTO FRIDAY. ECMWF/GFS ARE IN GENERAL AGREEMENT ON THE TIMING OF THIS FEATURE. AS A RESULT...HAVE INCREASED POPS FOR FRIDAY. TRENDING TOWARDS A DRIER FORECAST FOR FRIDAY AFTERNOON WITH MODELS SEEMING TO HANG ON TO QPF PERHAPS A BIT TOO LONG AFTER THE SHORTWAVE PASSES. MODEL DIFFERENCES ARISE OVER THE WEEKEND AS THE ECMWF DEVELOPS A MORE AMPLIFIED PATTERN DOWNSTREAM WITH A SHARPER LONGWAVE TROUGH ACROSS THE DESERT SOUTHWEST. GIVEN THE UNCERTAINTY...HAVE MADE ONLY FEW CHANGES TO THE EXTENDED FORECAST. HINSBERGER AVIATION...SHOWERS ARE EXPECTED TO SPREAD ACROSS TO THE TERMINALS TODAY. CURRENT RADAR IMAGERY SHOWING SOME STRONGER CONVECTIVE ELEMENTS DEVELOPING NEAR BOISE. LIFTED INDEX PROGS SHOW INSTABILITY INCREASING OVER THE SNAKE PLAIN AND SOUTHERN HIGHLANDS...PROMPTING A CB MENTION IN TERMINALS. WRF PROGS SHOW CONVECTION ENHANCING ACROSS SOUTHERN IDAHO THIS AFTERNOON AS IT MOVES INTO THE AREA OF INSTABILITY. TERMINALS MAY SEE PERIODS OF MVFR CEILINGS...ESPECIALLY IN AREAS OF HEAVIER SHOWERS. HINSBERGER && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Apr 25, 4:49 AM MDT, 23 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 449 AM MDT MON APR 25 2011 IDZ017>025-031-032-261300- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 449 AM MDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT. A LAKE WIND ADVISORY HAS BEEN ISSUED FOR THE AMERICAN FALLS RESERVOIR IN POWER AND BANNOCK COUNTY. SEE THE LATEST URGENT WEATHER MESSAGE FOR DETAILS. WIND WILL WEAKEN SOME EARLY THIS EVENING...THEN WIND WILL INCREASE STRONGLY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. VERY WINDY CONDITIONS WILL CONTINUE INTO TUESDAY AFTERNOON OR EARLY EVENING. RAIN AND HIGH ELEVATION SNOW ARE EXPECTED TUESDAY...WITH MORE COMING ON THURSDAY NIGHT OR FRIDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:59 AM MDT | Special Weather Statement | PIH | Bannock, Bear Lake, Bingham, Caribou, Franklin, Oneida | 3 hr |
| Apr 26, 1:01 PM MDT | Special Weather Statement | PIH | Bannock, Bear Lake, Bingham, Bonneville, Butte, Caribou and 5 more | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.